EconPapers    
Economics at your fingertips  
 

On the Stationary Marginal Distributions of Subclasses of Multivariate Setar Processes of Order One

Soumya Das and Marc G. Genton

Journal of Time Series Analysis, 2020, vol. 41, issue 3, 406-420

Abstract: To introduce more flexibility in process‐parameters through a regime‐switching behavior, the classical autoregressive (AR) processes have been extended to self‐exciting threshold autoregressive (SETAR) processes. However, the stationary marginal distributions of SETAR processes are usually difficult to obtain in explicit forms and, therefore, they lack appropriate characterizations. The stationary marginal distribution of a multivariate (d‐dimensional) SETAR process of order one MSETARd(1) with multivariate normal innovations is shown to belong to the unified skew‐normal (𝒮𝒰𝒩) family and characterized under a fairly broad condition. This article also characterizes the stationary marginal distributions of a subclass of the MSETARd(1) processes with symmetric multivariate stable innovations. To characterize the stationary marginal distributions of these processes, the authors show that they belong to specific skew‐distribution families, and for a given skew‐distribution from the corresponding family, an MSETARd(1) process, with stationary marginal distribution identical to the given skew‐distribution, can be associated. Furthermore, this article illustrates a diagnostic of an MSETAR2(1) model using the corresponding stationary marginal density.

Date: 2020
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/jtsa.12514

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:41:y:2020:i:3:p:406-420

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:41:y:2020:i:3:p:406-420